Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 18, NWS North Platte, NE

October 9, 202011 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 9, 2020, 1:56 PM MDT for 11 counties in Nebraska. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2020, 1:56 PM MDT (19:56 UTC)
In effect from
Oct 10, 2020, 12:00 PM MDT
Expired
Oct 10, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3184 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS83 KLBF 091956
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
256 PM CDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE
EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN
NEBRASKA...

...FIRE WEATHER WATCH FOR THE PANHANDLE...CENTRAL AND WESTERN 
SANDHILLS AND SOUTHWESTERN NEBRASKA FOR SUNDAY...

.Continued warm, windy and dry conditions are expected Saturday
afternoon and Sunday afternoon for a large portion of western
Nebraska. 

NEZ204-101000-
/O.UPG.KLBF.FW.A.0010.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
156 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM CT TO 7 PM CT SATURDAY 
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA
PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon to 7 PM MDT Saturday.

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for low relative humidity and gusty winds is in effect from 
Sunday afternoon through early Sunday evening. 

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Saturday: Southerly 20 to 30 MPH gusts to 35 MPH.
  Sunday: West 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 16 percent Saturday.
                      As low as 17 percent Sunday.

* Temperatures...In the lower to mid 80s Saturday.
                 In the upper 70s to lower 80s Sunday.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ210-101000-
/O.NEW.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Frenchman Basin-
156 PM MDT Fri Oct 9 2020

....RED FLAG WARNING IN EFFECT FROM 1 PM CT TO 7 PM CT SATURDAY 
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA
PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon to 7 PM MDT Saturday.

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for low relative humidity and gusty winds is in effect from 
Sunday afternoon through early Sunday evening. 

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Saturday: Southerly 15 to 25 MPH gusts to 30 MPH.
  Sunday: West 20 to 30 mph with gusts up to 35 mph.

* Relative Humidity...As low as 17 percent Saturday. As low as 15
  percent Sunday.

* Temperatures...In the mid 80s Saturday and Sunday. 

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-101000-
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
256 PM CDT Fri Oct 9 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...West 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 17 percent. 

* Temperatures...In the lower to mid 80s. 

* Impacts...Any fire start could be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$

http://weather.gov/LBF
3 follow-up statements
336 
WWUS83 KLBF 100814
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
314 AM CDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE
EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN
NEBRASKA...

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHWESTERN NEBRASKA...

...FIRE WEATHER WATCH FOR THE PANHANDLE...CENTRAL AND WESTERN
SANDHILLS FOR SUNDAY...

.Continued warm, windy and dry conditions are expected Saturday
afternoon and Sunday afternoon for a large portion of western
Nebraska.

NEZ210-102215-
/O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
/O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
/O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
Frenchman Basin-
214 AM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE
WESTERN SANDHILLS...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS PERKINS, CHASE, HAYES, AND 
SOUTHWESTERN LINCOLN COUNTIES...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Saturday, southeasterly 15 to 20 mph with gusts up to 25
  mph, becoming northwesterly Sunday afternoon and increasing to
  20 to 30 mph with gusts to 40 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the middle 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-102215-
/O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
Loess Plains-
314 AM CDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND SOUTHEASTERN 
LINCOLN COUNTIES...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 1 PM to 8 PM CDT Sunday.

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the upper 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-102215-
/O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
/O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
214 AM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE
WESTERN SANDHILLS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN
SANDHILLS AND SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Southeasterly 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the middle 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-102215-
/O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
314 AM CDT Sat Oct 10 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN
SANDHILLS AND SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...Around 20 to 25 percent.

* Temperatures...In the lower 80s.

* Impacts...Any fire start could be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

http://weather.gov/LBF
049 
WWUS83 KLBF 101940
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
240 PM CDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE
EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN
NEBRASKA...

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHWESTERN NEBRASKA...

Dry conditions and gusty winds will lead to critical fire weather
conditions across the eastern Panhandle, western Sandhills and
southwestern Nebraska This afternoon and then again on Sunday
afternoon. 

NEZ206-102045-
/O.CAN.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
240 PM CDT Sat Oct 10 2020

The National Weather Service in North Platte has cancelled the 
Fire Weather Watch.

$$

NEZ204-110945-
/O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
/O.EXA.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
/O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/
Eastern Panhandle/Crescent Lake NWR-
140 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN
NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND
WESTERN SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...This afternoon: South 15 to 25 MPH gusts to 30 MPH
  Sunday: West to northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 15 percent this afternoon and
  Sunday.

* Temperatures...In the mid 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-110945-
/O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/
/O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
Frenchman Basin-
140 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN 
NEBRASKA...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR 
SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...This afternoon: Southeast 15 to 25 mph with gusts up to
  30 mph. Sunday: Northwest 20 to 30 MPH with gusts up to 45 MPH.

* Relative Humidity...This Afternoon: As low as 18 percent.
  Sunday: As low as 12 percent.

* Temperatures...In the mid 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-110945-
/O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
Loess Plains-
240 PM CDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES...

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the mid 80s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
359 
WWUS83 KLBF 110059
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
759 PM CDT Sat Oct 10 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT FOR THE EASTERN 
PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA...

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHWESTERN NEBRASKA...

Dry conditions and gusty winds will lead to critical fire weather
conditions across the eastern Panhandle, western Sandhills and
southwestern Nebraska This afternoon and then again on Sunday
afternoon.

NEZ204-210-111500-
/O.EXP.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/
/O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
659 PM MDT Sat Oct 10 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND
WESTERN SANDHILLS...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN
PANHANDLE AND WESTERN SANDHILLS...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Temperatures...In the mid 60s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-111500-
/O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/
Loess Plains-
759 PM CDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES...

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the mid 70s.

* Impacts...Any fire start will be capable of spreading rapidly 
  and may exhibit extreme behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:41 AM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 9, 11:41 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1241 PM CDT Fri Oct 9 2020

.SHORT TERM...(Today through Saturday)
Issued at 345 AM CDT Fri Oct 9 2020

Record high temps Friday followed by returning critical fire weather
conditions Saturday are on tap for the short term. A surface trough
axis will slowly transition through the CWA this afternoon, and will
lead to a wind shift from SW to NW with its passage. This will
promote deep layer mixing both ahead of and behind this boundary,
and will translate to very low RH values Friday afternoon. In fact,
a wide area of sub 10% look likely, given the degree of mixing
anticipated. Luckily, winds look rather weak in the vicinity of the
trough axis during the afternoon, with gusts expected to remain near
15mph. As such, will forgo any fire wx headlines for today. H85
temps will be near the climatological max Friday afternoon and high
temperatures are expected to soar into the 90s across southwest and
central Nebraska. Currently forecasted high temps would tie or break
records at LBF, BBW, and IML.

A cold front is progged to then drop through the area Friday
evening, albeit briefly. This passage will be dry with very little
in the way of moisture to work with. The front is expected to lift
back north as a warm front during the day Saturday, and again deep
mixing is expected south of the boundary. This leads again to
critical RH values across the Panhandle and the western Sandhills.
As this happens, a low will begin to eject across
Alberta/Saskatchewan, and will lead to an increasing pressure
gradient with the approach of the trough axis. With the stronger
winds overlapping low RHs Saturday, have issued a Fire Weather Watch
for Zone 204.

.LONG TERM...(Saturday night through Thursday)
Issued at 345 AM CDT Fri Oct 9 2020

Attention then turns to the upper low as it ejects across the
Northern Plains/Southern Canada and associated precipitation
chances. There still appears to be some disagreement in model
solutions, with the GFS stronger with the system as it passes and
the EURO slightly weaker. Both model solutions show a transition to
a negative tilt shortly after the primary trough axis traverses the
CWA, and will likely lead to keeping the better precipitation
chances/higher QPFs just to the east of the area. Forecast soundings
show quite a bit of dry air below H7, and believe this will help to
temper accumulations. As a consequence, have lowered QPFs, with
generally around 0.1" expected at the higher end. The best chances
to see light accumulations appears to be east of an Ainsworth to
Broken Bow line. There appears to be at least some potential for
lightning with these showers, though confidence in this is low as
the best instability looks to remain east of the area.

Beyond the Sunday system, things look to remain dry for the rest of
the extended. Both the GFS and EURO advertise zonal flow aloft, with
the potential for a stronger wave to drop out of Canada near the end
of the extended. This could lead to a return to cooler temps towards
next weekend, though confidence is extremely low, as there is little
in the way of ensemble support for this as of now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1232 PM CDT Fri Oct 9 2020

VFR conditions will prevail over the next 24 hours. Winds will
become light and variable late this evening through tomorrow
morning. There is a little haze across western Nebraska, however
no impacts to visibility are expected at this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for NEZ204.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Gomez
Hazardous weather outlook, Oct 9, 11:01 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1201 PM CDT Fri Oct 9 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-101715-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1201 PM CDT Fri Oct 9 2020 /1101 AM MDT Fri Oct 9 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Near record heat with highs around 90 combined with very dry air
will result in widespread near critical fire weather conditions
today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Winds strengthen Saturday while humidity remains low, resulting
in critical fire weather for the panhandle and western Sandhills.
A Fire Weather Watch is in effect for zone 204 during the
afternoon and early evening.

Elevated fire weather concerns continue into Sunday and Monday
for southwest and western Nebraska.

Scattered thunderstorms may affect southwest and north central
Nebraska Sunday evening and night. The threat of severe weather
appears low at this time. Precipitation amounts are expected to be
light.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:08 AM MDTFire Weather WatchLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more12 hr
Oct 9, 1:56 PM MDTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more24 hr

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.